Alert archive / Kentucky / Wind Advisories in 2026

Wind Advisory 3, NWS Louisville, KY

March 14, 202610 counties in Indiana; 49 counties in Kentucky

NWS Louisville, KY issued this wind advisory at Mar 14, 2026, 11:50 AM EDT for 10 counties in Indiana; 49 counties in Kentucky. It took effect at Mar 15, 2026, 9:00 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2026, 11:50 AM EDT (15:50 UTC)
In effect from
Mar 15, 2026, 9:00 AM EDT
Expired
Mar 16, 2026, 8:00 AM EDT
In force
23 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2026-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2026-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

412 
WWUS73 KLMK 141550
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
1150 AM EDT Sat Mar 14 2026

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150900-
/O.NEW.KLMK.WI.Y.0003.260315T1500Z-260316T1200Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of New Albany, New Castle, Jeffersonville,
Nicholasville, Hartford, Lebanon, Richmond, Stanford, Bowling
Green, Tompkinsville, Morgantown, Cynthiana, English, Bardstown,
Paoli, Leitchfield, Providence, Lancaster, Elizabethtown,
Winchester, La Grange, Lawrenceburg, Danville, Scottsburg,
Shelbyville, Shepherdsville, Franklin, Columbia, Russellville,
Springfield, Carlisle, Brownsville, Hardinsburg, Liberty, Albany,
Hawesville, Greensburg, Harrodsburg, Campbellsville, Milton,
Madison, Corydon, Jamestown, Scottsville, Burkesville,
Hodgenville, Bedford, Horse Cave, Tell City, Lewisport, Paris,
Salem, Edmonton, Frankfort, Glasgow, Brandenburg, Louisville,
Versailles, Georgetown, Taylorsville, Jasper, and Lexington
1150 AM EDT Sat Mar 14 2026 /1050 AM CDT Sat Mar 14 2026/

...WIND ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ SUNDAY TO 8 AM 
EDT /7 AM CDT/ MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Portions of south central Indiana and central Kentucky.

* WHEN...From 11 AM EDT /10 AM CDT/ Sunday to 8 AM EDT /7 AM CDT/ 
  Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

EBW
3 follow-up statements
174 
WWUS73 KLMK 150621
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
221 AM EDT Sun Mar 15 2026

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-152100-
/O.EXT.KLMK.WI.Y.0003.260315T1300Z-260316T1200Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Richmond, Danville, New Albany, Salem,
Georgetown, Lebanon, Glasgow, Versailles, Franklin, Springfield,
Stanford, Jamestown, Elizabethtown, Edmonton, Nicholasville,
Corydon, Madison, Albany, Bowling Green, Lexington, Leitchfield,
Jeffersonville, Burkesville, New Castle, La Grange, Louisville,
Brandenburg, Shepherdsville, Jasper, Carlisle, Hardinsburg,
Hawesville, Providence, Tell City, Milton, Taylorsville,
Winchester, Tompkinsville, Shelbyville, Cynthiana, Lewisport,
Lancaster, Greensburg, Bedford, Horse Cave, Harrodsburg, Liberty,
Morgantown, Brownsville, Russellville, Scottsburg, Hartford,
Scottsville, Columbia, Campbellsville, Paoli, English, Paris,
Lawrenceburg, Bardstown, Hodgenville, and Frankfort
221 AM EDT Sun Mar 15 2026 /121 AM CDT Sun Mar 15 2026/

...WIND ADVISORY NOW IN EFFECT FROM 9 AM EDT /8 AM CDT/ THIS MORNING 
TO 8 AM EDT /7 AM CDT/ MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. 
  South winds will shift to west winds tonight.

* WHERE...Portions of south central Indiana and central Kentucky.

* WHEN...From 9 AM EDT /8 AM CDT/ this morning to 8 AM EDT /7 AM 
  CDT/ Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SRW
664 
WWUS73 KLMK 152059
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
459 PM EDT Sun Mar 15 2026

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-160900-
/O.CON.KLMK.WI.Y.0003.000000T0000Z-260316T1200Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Scottsburg, Frankfort, New Albany, Tell
City, Tompkinsville, Georgetown, Paoli, La Grange, New Castle,
Horse Cave, Louisville, Hodgenville, Lawrenceburg, Greensburg,
English, Hawesville, Lancaster, Hardinsburg, Jamestown,
Campbellsville, Morgantown, Lebanon, Jasper, Shepherdsville,
Lewisport, Salem, Providence, Paris, Edmonton, Lexington,
Richmond, Bedford, Milton, Taylorsville, Nicholasville,
Brownsville, Columbia, Albany, Shelbyville, Leitchfield,
Springfield, Corydon, Elizabethtown, Madison, Brandenburg,
Jeffersonville, Versailles, Carlisle, Liberty, Stanford,
Cynthiana, Hartford, Bardstown, Russellville, Franklin,
Scottsville, Bowling Green, Glasgow, Burkesville, Harrodsburg,
Winchester, and Danville
459 PM EDT Sun Mar 15 2026 /359 PM CDT Sun Mar 15 2026/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ 
MONDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of south central Indiana and east central, north 
  central, northwest, and south central Kentucky.

* WHEN...Until 8 AM EDT /7 AM CDT/ Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

EBW
108 
WWUS73 KLMK 160657
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
257 AM EDT Mon Mar 16 2026

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-161200-
/O.CON.KLMK.WI.Y.0003.000000T0000Z-260316T1200Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Jeffersonville, Edmonton, Harrodsburg,
Burkesville, Lawrenceburg, Louisville, Jasper, Richmond, Tell
City, Lexington, Nicholasville, Stanford, Elizabethtown, Milton,
Carlisle, Corydon, Hardinsburg, Hawesville, Georgetown, Danville,
Albany, Shepherdsville, English, Glasgow, Lebanon, Lancaster,
Russellville, Brandenburg, Providence, Taylorsville, New Albany,
Salem, Bowling Green, Tompkinsville, Bedford, Jamestown,
Shelbyville, Paoli, Lewisport, Frankfort, Paris, Leitchfield,
Bardstown, Madison, Franklin, Greensburg, Cynthiana, La Grange,
Liberty, Campbellsville, Hodgenville, Scottsburg, Winchester,
Versailles, Brownsville, Horse Cave, Columbia, Hartford, New
Castle, Morgantown, Scottsville, and Springfield
257 AM EDT Mon Mar 16 2026 /157 AM CDT Mon Mar 16 2026/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS 
MORNING...

* WHAT...West winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...Portions of south central Indiana and central Kentucky.

* WHEN...Until 8 AM EDT /7 AM CDT/ this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SRW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Mar 14, 6:41 AM EDT, 5 hours 9 minutes earlier. Its key messages:

  • * Strong south winds are expected on Sunday with gusts of 40-45mph. * Strong cold front will move across the region Sunday night and Monday morning. A band of strong to severe thunderstorms will accompany the front with a damaging wind threat. * Rapid drop in temperatures will lead to a rain to snow transition early Monday morning. Brief snow accumulations will be possible. * Much colder conditions are expected for Monday and Tuesday.
Area forecast discussion, Mar 14, 6:41 AM EDT, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
641 AM EDT Sat Mar 14 2026

...Updated Aviation Discussion...

.KEY MESSAGES...

* Strong south winds are expected on Sunday with gusts of 40-45mph.

* Strong cold front will move across the region Sunday night and
  Monday morning. A band of strong to severe thunderstorms will
  accompany the front with a damaging wind threat.

* Rapid drop in temperatures will lead to a rain to snow transition
  early Monday morning. Brief snow accumulations will be possible.

* Much colder conditions are expected for Monday and Tuesday.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 205 AM EDT Sat Mar 14 2026

The cold front has exited the region to the south and is beginning
to stall over TN. High pressure will move over the region this
morning and push off to the east by the afternoon. The stalled front
over TN will lift north as a warm front in the afternoon, as a low
pressure develops over the Rockies. As the warm front lifts north,
it will likely bisect the region. This will create a gradient of
high temperatures, where north of the warm front will see
temperatures in the upper 50s and low 60s and south of the front in
the upper 60s and touching 70. Looking at forecast soundings, we
will see ample mixing today, which may bring some mild dry air mix
down. For this reason, have lowered Td and RH and increase winds
slightly. Will see afternoon RH in the 25-35% range and wind gusts
around 10-15mph.

The low pressure system over the Rockies will begin to strengthen
and push east Saturday night. Southwesterly flow and WAA will
increase over the region, which will increase temperatures on
Sunday. Highs are forecasted to be in the mid-upper 70s. A strong
60+kt LLJ will peak as it moves over the lower Ohio Valley mid-
morning through the rest of the day on Sunday. This LLJ coupled with
tight pressure gradients and ample mixing will lead to increased
winds on Sunday. Sustained winds on Sunday will be 25-30mph and
gusting 40-45mph (some 50+mph gusts will be possible at times). A
Wind Advisory will be needed for Sunday. Confidence in these winds
is high.

Sunday evening, the low pressure system will continue to deepen and
work NE over the Ohio Valley. The cold front of this system will
begin to push into western Kentucky around 0Z. A thin line of
showers and storms will be just ahead of the cold front as it pushes
east across the region. The convective environment will be well
primed from deep troughing lending ample forcing and shear, strong
WAA bringing deep moisture, a strong LLJ to increase the low-level
shear, and some weak (~300J/kg) instability. Instability will be
limited given that the line will be moving through during the
diurnal minimum and warm air aloft. Due to these conditions, the
main threat will be damaging winds. There is a chance for a brief,
spin-up tornado, given line-breaks, nubs, and other QLCS
characteristics. The QLCS will move through quickly only lasting a
short while in any one location.

Scattered showers will linger behind the cold front, especially as
moisture wraps around the occluding low pressure system. Strong CAA
behind the cold front will allow for rain to transition to snow
Monday morning. Snowfall up to about 1 inch is possible. Though
accumulations will remain minimal given warmer ground temperatures.
Brief dusting will be likely.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Issued at 205 AM EDT Sat Mar 14 2026

Monday...

Snow will taper off from west to east Monday late morning. Continued
CAA into the region will keep high temperatures around freezing for
the day. Winds will remain breezy through the day and steadily
slacken late Monday as the pressure gradient weakens. With cold
weather and gusty winds, it'll be a blustery day.

Tuesday through Friday...

Continued CAA and approaching high pressure will bring temperatures
into the teens for lows on Tuesday morning. High will remain around
freezing for Tuesday.

High pressure will push east of the region on Wednesday, which will
allow temperatures to increase. A weak, shortwave trough may bring a
clipper system through the Ohio Valley Wednesday morning. This would
bring a brief chance for rain/snow showers. Best precip chances
will be over the northern half of the region.

The remainder of the week and into the weekend looks quiet with mild
temperatures.

&&

.AVIATION /12Z TAFS THROUGH 18Z SUNDAY/...
Issued at 641 AM EDT Sat Mar 14 2026

VFR conditions are expected to remain at all area TAF sites through
the forecast period. A warm front will lift north today which will
lead to veering light winds. Early Sunday morning, a strong low
pressure system will bring a strong LLj over the Ohio Valley. This
will introduce LLWS at all TAF sites after 6Z until sunrise on
Sunday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

SHORT TERM...SRW
LONG TERM...SRW
AVIATION...SRW
Hazardous weather outlook, Mar 14, 2:36 AM EDT, 9 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
236 AM EDT Sat Mar 14 2026

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150645-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
236 AM EDT Sat Mar 14 2026 /136 AM CDT Sat Mar 14 2026/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gusty winds up to 45mph will be possible during the day on Sunday.

Sunday night into Monday morning, a strong cold front will move east
across the region. This will bring a line of thunderstorms capable
of producing strong to severe winds and an isolated tornado or two.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

SRW

Nearby

Wind Advisories in Kentucky, 2026Wind Advisories in Indiana, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.